Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 66, NWS Nashville, TN

April 22, 2005Pickett County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 22, 2005, 7:25 PM CDT for Pickett County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2005, 7:25 PM CDT (00:25 UTC)
Expired
Apr 22, 2005, 8:00 PM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Pickett County, TN

The radar

The Nashville radar (KOHX), 136 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 5:40 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
2382 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 230025
SVROHX
TNC137-230100-
/O.NEW.KOHX.SV.W.0066.050423T0025Z-050423T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
725 PM CDT FRI APR 22 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PICKETT COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF BYRDSTOWN

* UNTIL 800 PM CDT

* AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES WEST OF
  BYRDSTOWN...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BYRDSTOWN BY 730 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3663 8537 3646 8530 3660 8473 3681 8482

$$

END/JAO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 7:08 PM CDT, 17 minutes earlier.

Area forecast discussion, Apr 22, 7:08 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
708 PM CDT FRI APR 22 2005

.DISCUSSION...
WILL ISSUE UPDATE AND CLEAR THE REMAINING COUNTIES FROM THE WATCH.
DRIER AIR/LOWER DEW POINTS HAVE MOVED INTO THE AREA. FOR THE
UPDATE...WILL LOWER POPS AND REMOVE THE WATCH FROM ANY REMAINING
ZONES. OTHERWISE...ELEVATED WEST TO NORTHWEST WINDS TO CONTINUE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

21
Hazardous weather outlook, Apr 22, 5:30 AM CDT, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI APR 22 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-231030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
MIDDLE TENNESSEE TODAY THROUGH THIS EVENING. THE AIR MASS WILL REMAIN
UNSTABLE ACROSS MIDDLE TENNESSEE AS A STRONG LOW PRESSURE CENTER
MOVES FROM THE PLAINS THROUGH THE OHIO VALLEY. THE PRIMARY THREAT
IS LARGE HAIL AND DAMAGING WINDS. THE SEVERE WEATHER THREAT WILL
END AFTER A STRONG COLD FRONT MOVES THROUGH THE AREA LATE TODAY
AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
MUCH COOLER CONDITIONS ARE EXPECTED FOR SATURDAY AND SUNDAY AS COLD
AIR POURS INTO THE REGION. A CHANCE OF RAIN RETURNS TO THE
FORECAST MONDAY NIGHT AS WINDS WILL TURN BACK TO THE SOUTH AND A
WEAK COOL FRONT MOVES THROUGH THE AREA ON TUESDAY. HIGH PRESSURE
PUSHES BACK IN TO THE AREA ON WEDNESDAY AND THURSDAY. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE TODAY AND
TONIGHT.

JLM

In the hours before

Local storm report, Apr 22, 6:27 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
627 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             JAMESTOWN               36.43N 84.94W
04/22/2005  1.75 INCH        FENTRESS           TN   TRAINED SPOTTER

            GOLF BALL SIZE HAIL IN GRIMSLEY BY TRAINED NWS SPOTTER.

&&

MPARRISH
Local storm report, Apr 22, 6:34 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
634 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             6 SSW SPARTA            35.85N 85.51W
04/22/2005  1.75 INCH        WHITE              TN   TRAINED SPOTTER

            GOLF BALL SIZE HAIL IN DOYLE AND QUEBEC BY TRAINED NWS
            SPOTTER.

&&

MPARRISH
Local storm report, Apr 22, 6:40 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
640 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             4 E BYRDSTOWN           36.57N 85.06W
04/22/2005  1.25 INCH        PICKETT            TN   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL AT CEDAR GROVE REPORTED BY TRAINED
            NWS SPOTTER.

&&

MPARRISH
Local storm report, Apr 22, 6:47 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
647 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             COALMONT                35.34N 85.71W
04/22/2005  1.00 INCH        GRUNDY             TN   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZE HAIL IN COALMONT BY SHERIFFS
            OFFICE RELAYED BY AMBULANCE DRIVER.

&&

MPARRISH
Local storm report, Apr 22, 6:50 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
650 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             SPENCER                 35.74N 85.46W
04/22/2005  0.75 INCH        VAN BUREN          TN   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED BY SHERIFFS OFFICE. HAIL
            OCCURRED BOTH AT 1815 AND 1835.

&&

MPARRISH
Local storm report, Apr 22, 6:56 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
656 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             7 WNW LIVINGSTON        36.43N 85.44W
04/22/2005  0.88 INCH        OVERTON            TN   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL AT HILHAM. REPORTED BY TRAINED
            NWS SPOTTER.

&&

MPARRISH

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.